Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 138, NWS Springfield, MO

June 19, 2000Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 19, 2000, 7:20 PM CDT for Wright County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 7:20 PM CDT (00:20 UTC)
Expired
Jun 19, 2000, 8:15 PM CDT
In force
55 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wright County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS53 KSGF 200022
SVRSGF
MOC229-200115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI

* UNTIL 815 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SEYMOUR...OR 16 MILES
  SOUTHEAST OF MARSHFIELD...MOVING NORTHEAST AT 15 MPH. THIS SEVERE
  THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN
  EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HARTVILLE BY 740 PM CDT.

THE TOWNS OF DUNCAN AND ODIN ARE ALSO IN THE PATH OF THIS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3722 9280 3710 9264 3730 9235 3746 9255

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 2:30 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT MON JUN 19 2000

KSGF 88D CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS WESTERN SECTIONS OF THE FORECAST AREA...WITH KTLX RADAR
SHOWING ECHOES AS FAR WEST AS OKLAHOMA CITY. EVEN WITH THE LOW CLOUDS
AND RAIN...TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE 70S ACROSS
THE REGION.

SUBTLE DIFFERENCES IN THE MODEL DATA WITH NO CLEAR MODEL OF CHOICE.
THREE DIFFERENT WEATHER SYSTEMS TO DEAL WITH FOR THIS FORECAST
PACKAGE.  FIRST IS THE SHORT WAVE(S) OVER OKLAHOMA RESPONSIBLE FOR
CURRENT CONVECTION: EXPECT THESE TO MOVE EAST NORTHEAST THROUGH THIS
EVENING...WITH THE RAIN ENDING OVER SOUTHWESTERN SECTIONS OF THE
FORECAST AREA BY 03Z...AND IN CENTRAL PORTIONS BY 06Z. MODELS THEN
INDICATE A REORGANIZATION OF 500 MB SHORT WAVES...WHICH WILL AFFECT
EASTERN SECTIONS AFTER MIDNIGHT.

LAST...AND STRONGEST...SYSTEM WILL BE THE LONG WAVE TROUGH OVER THE
NORTHERN PLAINS AND ITS ASSOCIATED COLD FRONT. ALL SHORT RANGE
MODELS INDICATE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
TUESDAY AFTERNOON/EVENING AS THE COLD FRONT MOVES INTO THE FORECAST
AREA. PRECIPITATION THEN BUILDS SOUTHWEST INTO NORTHERN OKLAHOMA...
WHERE HEAVY RAIN LOOKS LIKELY TUESDAY NIGHT/EARLY WEDNESDAY
MORNING. RAIN COULD EXIT THE FORECAST AREA BY 18Z WEDNESDAY...BUT
WILL LIKELY RETAIN A LOW CHANCE POP FOR WEDNESDAY NIGHT WITH THE
FRONT JUST TO OUR SOUTH.

WILL STAY ON THE WARM SIDE OF GUIDANCE TEMPERATURES...WITH A
SUSTAINED SOUTH WIND AND BREAKS IN THE PRECIPITATION. EXPECT MOST
LOCATIONS TO BE RAIN FREE FOR A GOOD PORTION OF THE DAYLIGHT HOURS
TUESDAY...ALLOWING TEMPERATURES TO RISE INTO THE 80S.

PRELIMINARY LOCAL GUIDANCE
SGF BB 068/082 065/079 062 084363
JLN BB 070/084 066/080 063 084363
UNO BB 068/084 064/077 064 085364
VIH BB 066/082 063/078 060 086563

.SGF...NONE.

SUTTON

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.